Many prescription and nonprescription medicines can cause a rash. A few common examples are:
Aspirin, ibuprofen (Advil, Motrin), and naproxen (Aleve).
Pain medicines, such as codeine.
If a rash occurs after you have begun a new medicine:
Call the doctor who prescribed the medicine to determine whether you should stop taking the medicine or take a different one. An appointment may not be necessary. Do not take another dose of the medicine until you have spoken to your doctor.
If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.
Current as of: October 30, 2019
Author: Healthwise Staff Medical Review: William H. Blahd, Jr., MD, FACEP - Emergency Medicine Adam Husney, MD - Family Medicine Martin J. Gabica, MD - Family Medicine
Medical Review:William H. Blahd, Jr., MD, FACEP - Emergency Medicine & Adam Husney, MD - Family Medicine & Martin J. Gabica, MD - Family Medicine